Alert archive / Hawaii / Flash Flood Warnings in 2016
Flash Flood Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 25, 2016, 2:38 PM HST for Hawaii County, Hawaii. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2016, 2:38 PM HST (00:38 UTC)
- Expired
- Mar 26, 2016, 2:30 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Hawaii County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 26 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 3:11 PM HST | FLASH FLOOD | 9 Nnw Hilo, HI | HIGHWAY 19 WAS CLOSED BETWEEN MILE MARKERS 9 AND 10 DUE TO FLOODING. WATER LEVELS WERE REPORTED TO BE AS DEEP AS 5 FEET. SEVERAL VEHICLES WERE STRANDED. |
| Mar 25, 10:01 PM HST | FLASH FLOOD | 7 Ssw Kamuela, HI | CIVIL DEFENSE REPORTED FLOODING ON ROAD ALONG HIGHWAY 190 MILE MARKER 6 TO 8. BARRICADES HAVE BEEN PLACED AROUND FLOOD WATERS. |
| Mar 25, 10:01 PM HST | FLASH FLOOD | 9 Nnw Kawaihae, HI | CIVIL DEFENSE REPORTS FLOODING OVER ROAD ON HIGHWAY 270 MILE MARKER 12. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 0.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted.
316
WGHW50 PHFO 260038
FFWHFO
HIC001-260330-
/O.NEW.PHFO.FF.W.0004.160326T0038Z-160326T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
238 PM HST FRI MAR 25 2016
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 530 PM HST
* AT 231 PM HST...RADAR SHOWED PERISTENT HEAVY RAIN BETWEEN HILO AND
HAKALAU. SIGNIFICANT FLASH FLOODING IS LIKELY OCCURRING WITHIN
STREAMS AND ON ROADS BETWEEN THESE LOCATIONS. HEAVY RAIN IS ALSO
OCCURRING NEAR WAIMEA...AND OVER THE MAMALAHOA HIGHWAY BETWEEN
KALAOA AND THE WAIKOLOA JUNCTION. RAINFALL WILL CONTINUE TO
DEVELOP WITHIN THE WARNING AREA THROUGH THE AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
HILO...HONOMU...HONOKAA...WAIKOLOA...LAUPAHOEHOE AND PAAUILO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 530 PM HST IF HEAVY RAIN
PERSISTS.
THIS FLASH FLOOD WARNING REPLACES THE PREVIOUSLY ISSUED ADVISORY THAT
WAS IN EFFECT FOR PORTIONS OF THE ISLAND OF HAWAII IN HAWAII COUNTY.
LAT...LON 1972 15507 1957 15597 1966 15604 1975 15606
1985 15597 1986 15592 2001 15582 2013 15590
2025 15590 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
$$
KODAMA7 follow-up statements
863
WGHW70 PHFO 260118
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
318 PM HST FRI MAR 25 2016
HIC001-260330-
/O.CON.PHFO.FF.W.0004.000000T0000Z-160326T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
318 PM HST FRI MAR 25 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...
AT 311 PM HST...THE HAWAII COUNTY POLICE DEPARTMENT REPORTED
SIGNIFICANT FLOODING AT PAPAIKOU NEAR MILE MARKERS 9 AND 10 ON
HIGHWAY 19 AND THAT THEY WILL BE CLOSING HIGHWAY. HEAVY RAINFALL HAS
MOVED OFFSHORE BUT SIGNIFICANT RUNOFF WILL CONTINUE FOR SEVERAL
HOURS BETWEEN HILO AND HONOMU.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
HILO...HONOMU...HONOKAA...WAIKOLOA...LAUPAHOEHOE...WAIMEA AND
PAAUILO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 530 PM HST IF HEAVY RAIN
PERSISTS.
LAT...LON 1972 15507 1957 15597 1966 15604 1975 15606
1985 15597 1986 15592 2001 15582 2013 15590
2025 15590 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
$$
KODAMA826
WGHW50 PHFO 260330
FFWHFO
HIC001-260630-
/O.EXT.PHFO.FF.W.0004.000000T0000Z-160326T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
530 PM HST FRI MAR 25 2016
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 830 PM HST
* AT 521 PM HST...AREAS OF HEAVY RAINFALL ALONG THE NORTH HILO AND
HAMAKUA COAST HAVE DISSIPATED. HOWEVER...HEAVY RAINFALL CONTINUES
ALONG PORTIONS OF THE NORTH KONA AND SOUTH KOHALA DISTRICTS WITH
THE STRONGEST CELLS OVER THE MAMALAHOA HIGHWAY BETWEEN WAIMEA AND
KALAOA. RAINFALL IS EXPECTED TO CONTINUE OVER THE NEXT SEVERAL
HOURS.
* LOCATIONS IN THE WARNING INCLUDE ALL AREAS ON THE BIG ISLAND NORTH
OF A LINE FROM HILO TO KEAUHOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 830 PM HST IF HEAVY RAIN
PERSISTS.
THIS FLASH FLOOD WARNING REPLACES THE PREVIOUSLY ISSUED ADVISORY THAT
WAS IN EFFECT FOR PORTIONS OF THE ISLAND OF HAWAII IN HAWAII COUNTY.
LAT...LON 1972 15507 1957 15597 1966 15604 1975 15606
1985 15597 1986 15592 2001 15582 2013 15590
2025 15590 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
$$
KODAMA703
WGHW70 PHFO 260528
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
728 PM HST FRI MAR 25 2016
HIC001-260630-
/O.CON.PHFO.FF.W.0004.000000T0000Z-160326T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
728 PM HST FRI MAR 25 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...
AT 725 PM HST...RADAR CONTINUED TO INDICATE HEAVY RAIN FALLING
ACROSS NORTH KONA...AS WELL AS THE NORTH AND SOUTH KOHALA
DISTRICTS...WITH RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR IN
AREAS. IN ADDITION...PONDING OF WATER HAS BEEN REPORTED ON HIGHWAY
190 BETWEEN MILE MARKER 6 AND 8. RAINFALL IS EXPECTED TO CONTINUE
FOR THE NEXT COUPLE OF HOURS...AND THE FLASH FLOOD WARNING MAY
EVENTUALLY NEED TO BE EXTENDED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
HILO...KAILUA-KONA...KAPAAU...HONOKAA...HONOMU...KAMUELA...PUUANAHULU
AND POHAKULOA CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 830 PM HST IF HEAVY RAIN
PERSISTS.
LAT...LON 1972 15507 1957 15597 1966 15604 1975 15606
1985 15597 1986 15592 2001 15582 2013 15590
2025 15590 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
$$
JELSEMA826
WGHW50 PHFO 260615
FFWHFO
HIC001-260930-
/O.EXT.PHFO.FF.W.0004.000000T0000Z-160326T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
815 PM HST FRI MAR 25 2016
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 1130 PM HST
* AT 815 PM HST...RADAR INDICATED VERY HEAVY RAINFALL JUST OFFSHORE
THE NORTH KONA...AND NORTH AND SOUTH KOHALA DISTRICTS...WITH
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THIS RAINFALL MOVING
INTO ALREADY SATURATED GROUNDS WILL LIKELY RESULT IN ADDITIONAL
FLOODING WITHIN THE WARNING AREA. THE RAINFALL IS EXPECTED TO
CONTINUE...HEAVY AT TIMES...FOR ANOTHER COUPLE HOURS BEFORE
TAPERING OFF.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
HILO...KAILUA-KONA...KAPAAU...HONOKAA...HONOMU...KAMUELA...
PUUANAHULU AND POHAKULOA CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1130 PM HST IF HEAVY RAIN
PERSISTS.
LAT...LON 1972 15507 1957 15597 1966 15604 1975 15606
1985 15597 1986 15592 2001 15582 2013 15590
2025 15590 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
$$
JELSEMA086
WGHW70 PHFO 260832
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1032 PM HST FRI MAR 25 2016
HIC001-260930-
/O.CON.PHFO.FF.W.0004.000000T0000Z-160326T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
1032 PM HST FRI MAR 25 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM HST FRIDAY
FOR THE ISLAND OF HAWAII IN HAWAII COUNTY...
AT 1024 PM HST...RADAR INDICATED VERY HEAVY RAINFALL OVER THE NORTH
KONA...AND NORTH AND SOUTH KOHALA DISTRICTS...WITH RAINFALL RATES OF
1 TO 2 INCHES PER HOUR. THIS RAINFALL FALLING OVER ALREADY SATURATED
GROUNDS WILL LIKELY RESULT IN ADDITIONAL FLOODING WITHIN THE WARNING
AREA. EMERGENCY MANAGEMENT REPORTED FLOODING ALONG HIGHWAY 270 AND
HIGHWAY 190 IN THE KOHALA AREA.
THE RAINFALL IS EXPECTED TO CONTINUE...HEAVY AT TIMES...FOR ANOTHER
COUPLE HOURS BEFORE TAPERING OFF.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
HILO...KAILUA-KONA...KAPAAU...HONOKAA...HONOMU...KAMUELA...PUUANAHULU
AND POHAKULOA CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1130 PM HST IF HEAVY RAIN
PERSISTS.
LAT...LON 1972 15507 1957 15597 1966 15604 1975 15606
1985 15597 1986 15592 2001 15582 2013 15590
2025 15590 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
$$
FOSTER781
WGHW50 PHFO 260921
FFWHFO
HIC001-261230-
/O.EXT.PHFO.FF.W.0004.000000T0000Z-160326T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1121 PM HST FRI MAR 25 2016
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 230 AM HST
* AT 1117 PM HST...RADAR AND GAGES CONTINUE TO REPORT HEAVY SHOWERS
AND THUNDERSTORMS MOVING ACROSS THE NORTH KONA AND BOTH KOHALA
DISTRICTS. THIS RAINFALL FALLING OVER ALREADY SATURATED GROUNDS
WILL LIKELY RESULT IN ADDITIONAL FLOODING WITHIN THE WARNING AREA.
EMERGENCY MANAGEMENT HAVE REPORTED FLOODING ALONG HIGHWAY 270 AND
HIGHWAY 190 IN THE KOHALA AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
HILO...KAILUA-KONA...KAPAAU...HONOKAA...HONOMU...KAMUELA...
PUUANAHULU AND POHAKULOA CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 230 AM HST IF HEAVY RAIN
PERSISTS.
LAT...LON 1972 15507 1957 15597 1966 15604 1975 15606
1985 15597 1986 15592 2001 15582 2013 15590
2025 15590 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
$$
FOSTER571
WGHW70 PHFO 261223
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
223 AM HST SAT MAR 26 2016
HIC001-261233-
/O.EXP.PHFO.FF.W.0004.000000T0000Z-160326T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
223 AM HST SAT MAR 26 2016
...THE FLASH FLOOD WARNING FOR THE ISLAND OF HAWAII IN HAWAII COUNTY
WILL EXPIRE AT 230 AM HST...
WEATHER RADAR SHOWED HEAVY RAIN HAS ENDED.
LAT...LON 1972 15507 1957 15597 1966 15604 1975 15606
1985 15597 1986 15592 2001 15582 2013 15590
2025 15590 2027 15587 2025 15577 2012 15559
2011 15546 2001 15526 1985 15509 1974 15510
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 10:01 AM HST, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 25, 10:01 AM HST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1001 AM HST FRI MAR 25 2016 .SYNOPSIS... A DEEP LAYERED TROUGH OF LOW PRESSURE WILL TRACK EASTWARD ACROSS THE ISLAND CHAIN TODAY THROUGH SATURDAY. AN UNSTABLE AIRMASS WILL ACCOMPANY THE TROUGH...BRINGING UNSETTLED WEATHER ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL AND THUNDERSTORMS. A DRIER AIRMASS WILL MOVE BACK OVER THE ISLANDS SATURDAY NIGHT THROUGH SUNDAY NIGHT. A WEAKENING COLD FRONT WILL APPROACH FROM THE NORTHWEST ON MONDAY AND SLOWLY PUSH SOUTHEASTWARD THROUGH THE STATE MONDAY NIGHT THROUGH TUESDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD OVER THE ISLANDS DURING THE MIDDLE OF NEXT WEEK...WITH A STRONGER AREA OF HIGH PRESSURE EXPECTED TO BUILD NORTH OF THE STATE LATE NEXT WEEK...FINALLY ALLOWING THE TRADE WINDS TO RETURN. && .DISCUSSION... CURRENTLY AT THE SURFACE...A TROUGH OF LOW PRESSURE STRETCHES FROM SOUTHWEST TO NORTHEAST FROM 20N162W TO 30N154W...PLACING THE FEATURE AROUND 100 MILES WEST OF KAUAI. MEANWHILE...A 1029 MB HIGH PRESSURE AREA IS CENTERED NEAR 35N136W...WITH RIDGING EXTENDING SOUTHWESTWARD INTO THE BIG ISLAND. ALOFT...A STRONG UPPER LEVEL TROUGH IS EVIDENT IN WATER VAPOR IMAGERY ROUGHLY 150 MILES TO THE WEST OF KAUAI. SATELLITE IMAGERY SHOWS AN ABUNDANCE OF DEEP LAYER MOISTURE ACROSS THE CENTRAL AND WESTERN ISLANDS...WITH MOSTLY CLOUDY OR CLOUDY SKIES IN PLACE HERE. ACROSS THE BIG ISLAND...CLEAR TO PARTLY CLOUDY SKIES ARE SEEN IN LEEWARD AREAS...WITH PARTLY TO MOSTLY CLOUDY SKIES IN WINDWARD LOCALES. RADAR IMAGERY SHOWS WIDESPREAD SHOWERS AND THUNDERSTORMS AFFECTING KAUAI...WITH THE ACTIVITY ENCROACHING ON OAHU. MAIN SHORT TERM CONCERNS FOR TODAY REVOLVE AROUND THE POTENTIAL FOR FLOODING AND SEVERE WEATHER. TODAY... THE SURFACE TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY JUST TO THE WEST OF KAUAI...WHILE THE UPPER LEVEL TROUGH PIVOTS EASTWARD AND CLOSE TO OAHU BY THIS EVENING. MIMIC TOTAL PRECIPITABLE WATER /PW/ SATELLITE IMAGERY SHOWS A LARGE AREA OF 1.5 TO 2.0 INCH VALUES OVER KAUAI AND TO THE SOUTH OF OAHU AND THE MAUI COUNTY ISLANDS. WITH THE DEEP LAYER MOISTURE IN PLACE...STRONG FORCING FOR ASCENT AND COLD MID-LEVEL TEMPERATURES ASSOCIATED WITH THE DEEP UPPER LEVEL TROUGH...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS KAUAI AND OAHU THROUGH THE REMAINDER OF THE DAY. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NIIHAU...KAUAI AND OAHU THROUGH TONIGHT. THE WATCH MAY NEED TO BE EXPANDED TO INCLUDE MAUI COUNTY LATER TODAY. AT THIS POINT THE BIG ISLAND APPEARS TO BE DISPLACED FAR ENOUGH EAST FROM THE DEEPEST MOISTURE AND BEST FORCING SUCH THAT ANY FLOODING WHICH MAY OCCUR SHOULD BE LOCALIZED. AS FOR SEVERE WEATHER POTENTIAL...THE BIG QUESTION MARK REMAINS THE DEGREE OF DESTABILIZATION THAT WILL OCCUR THIS AFTERNOON GIVEN THE CLOUD COVER CURRENTLY IN PLACE. GIVEN THE COLD MID-LEVEL TEMPERATURES OF BETWEEN -12 AND -14C AT 500 MILLIBARS AND DEEP LAYER 0-6 KM BULK SHEAR VALUES OF 25 TO 30 KNOTS...WE CERTAINLY CAN/T RULE OUT A FEW STRONG TO SEVERE STORMS...WITH THE MAIN HAZARDS FROM THE STRONGEST STORMS IF THEY MANAGE TO DEVELOP BEING LARGE HAIL AND/OR DAMAGING WINDS. BASED ON CURRENT SATELLITE AND RADAR TRENDS...IT APPEARS THAT THE AREA HAVING THE HIGHEST POTENTIAL...ALBEIT LOW...TO SEE SEVERE WEATHER THIS AFTERNOON WOULD BE ACROSS MAUI COUNTY. TONIGHT AND SATURDAY... THE SURFACE TROUGH TO THE WEST OF KAUAI WILL SLOWLY WEAKEN AS THE UPPER LEVEL TROUGH SHIFTS EASTWARD THROUGH THE CENTRAL ISLANDS TONIGHT AND THROUGH THE BIG ISLAND ON SATURDAY. WITH THE DEEP MOISTURE AND STRONG FORCING FOR ASCENT REMAINING IN PLACE TONIGHT...WE EXPECT THE COVERAGE OF SHOWERS AND THUNDERSTORMS TO REMAIN HIGH. THERE SHOULD BE SOME DECREASE IN DEEP LAYER MOISTURE ON SATURDAY AS THE UPPER LEVEL TROUGH SHIFTS FURTHER EAST...BUT THE LINGERING INSTABILITY SHOULD STILL RESULT IN GOOD COVERAGE OF SHOWERS IN MOST AREAS...PARTICULARLY ACROSS MAUI AND THE BIG ISLAND WHERE THUNDERSTORMS WILL REMAIN POSSIBLE. THERE ALSO COULD BE SOME SNOW SHOWERS ON THE BIG ISLAND SUMMITS ABOVE 12 KFT AS THE UPPER LEVEL TROUGH MOVES THROUGH. THE DEEPEST MOISTURE APPEARS TO PASS BY TO THE NORTH OF THE BIG ISLAND...SO WE ARE NOT ANTICIPATING A NEED FOR A WINTER WEATHER ADVISORY AT THIS TIME. SATURDAY NIGHT THROUGH SUNDAY NIGHT... WEAK SURFACE TROUGHING WILL REMAIN OVER THE ISLAND CHAIN THROUGH THE PERIOD...WITH OVERNIGHT LAND BREEZES AND DAYTIME SEA BREEZES EXPECTED. AN INCREASE IN SOUTHWESTERLY WINDS IS EXPECTED LATE SUNDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH FROM THE WEST. THE DEEPEST MOISTURE WILL HAVE SHIFTED NORTHEAST AND AWAY FROM THE STATE BY SATURDAY EVENING...WITH THE MID-LEVEL TEMPERATURES REBOUNDING OR WARMING CLOSER TO SEASONAL LEVELS. AS A RESULT...WE/RE EXPECTING DRIER CONDITIONS TO RETURN TO THE ISLAND CHAIN...WITH SHOWERS FAVORING THE COASTAL WATERS DURING THE NIGHT AND THE INTERIOR OF THE ISLANDS DURING THE AFTERNOON/EVENING HOURS. MONDAY THROUGH NEXT FRIDAY... MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT SHOWING A WEAKENING COLD FRONT APPROACHING FROM THE NORTHWEST ON MONDAY...THEN PUSHING SLOWLY THROUGH THE ISLAND CHAIN MONDAY NIGHT THROUGH TUESDAY NIGHT. THE MOISTURE IS EXPECTED TO BE RATHER SHALLOW WITH LITTLE TO NO UPPER LEVEL FORCING FOR ASCENT...SO NOT MUCH MORE THAN A BROKEN LINE OF SHOWERS IS EXPECTED TO MOVE THROUGH THE ISLANDS IN ASSOCIATION WITH THE FRONT. WEAK HIGH PRESSURE IS THEN EXPECTED TO BUILD OVER OR JUST NORTH OF THE ISLANDS DURING THE MIDDLE OF NEXT WEEK...WITH AN AFTERNOON SEA BREEZES AND OVERNIGHT LAND BREEZES EXPECTED. BOTH THE 12Z GFS AND 12Z ECMWF SHOW A STRONGER RIDGE OF HIGH PRESSURE BUILDING NORTH OF THE STATE LATE NEXT WEEK...AND THIS SHOULD ALLOW THE TRADE WINDS TO RETURN TO THE ISLAND CHAIN BY NEXT FRIDAY. && .AVIATION... THE AIRMASS OVER THE STATE REMAINS MOIST AND UNSTABLE. A WEAK TROUGH PASSING WEST TO EAST ACROSS THE AREA WILL TRIGGER LOCALLY HEAVY SHOWERS AND THUNDERSTORMS. DAYTIME HEATING WILL FURTHER ENCOURAGE CONVECTIVE DEVELOPMENT AND FOCUS IT OVER INLAND AREAS. AIRMETS HAVE BEEN ISSUED FOR MOUNTAIN OBSCURATION OVER KAUAI AND OAHU...AND CONDITIONS MAY SPREAD EASTWARD TO MAUI COUNTY IN THE AFTERNOON...AND POSSIBLY TO WINDWARD BIG ISLAND OVERNIGHT. LIGHTNING ACTIVITY ACROSS KAUAI AND OAHU THIS MORNING IS EXPECTED TO SPREAD ACROSS THE REMAINDER OF THE ISLANDS BY AFTERNOON AND PERSIST OVERNIGHT. EXPECT GUSTY VARIABLE WINDS IN AND NEAR ANY THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL ALSO BRING REDUCED VISIBILITIES AND CEILINGS. SIGMET NOVEMBER IS IN EFFECT FOR EMBEDDED THUNDERSTORMS NEAR KAUAI AND OAHU. && .MARINE... AN ACTIVE WEATHER PATTERN OVER THE ISLANDS WILL LEAD TO THUNDERSTORMS OVER THE COASTAL WATERS TODAY INTO TONIGHT. THUNDERSTORMS WILL BRING THE CHANCE OF HEAVY RAIN...REDUCED VISIBILITIES...STRONG GUSTY WINDS...LIGHTNING...AND HAIL. IF CONDITIONS WARRANT...SHORT-FUSED SPECIAL MARINE WARNINGS MAY NEED TO BE ISSUED. OTHERWISE...WINDS AND SEAS AROUND HAWAII ARE EXPECTED TO REMAIN QUIET THROUGH MONDAY. THE CURRENT SMALL NORTH-NORTHWEST SWELL WILL SUBSIDE THROUGH TODAY. ANOTHER SMALL NORTHWEST SWELL WILL PEAK SUNDAY AND SUBSIDE THROUGH MONDAY. SURF WILL REMAIN BELOW ADVISORY LEVELS WITH THESE EPISODES. A VERY LARGE NORTHWEST SWELL IS FORECAST TO ARRIVE BEGINNING TUESDAY AND PEAK LATE TUESDAY BEFORE SUBSIDING THROUGH THE WEEK...WITH WARNING LEVEL SURF EXPECTED ACROSS NORTH AND WEST FACING SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NIIHAU-KAUAI-OAHU. && DISCUSSION...JELSEMA AVIATION...A BEDAL MARINE...EATON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:06 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Mar 25, 2:28 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 25, 3:06 PM HST | Flash Flood Watch | HFO | Hawaii, Honolulu, Kalawao | 24 hr |
| Mar 25, 4:09 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 25, 5:03 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 25, 5:42 PM HST | Special Marine Warning | HFO | 93 min | |
| Mar 25, 7:05 PM HST | Special Marine Warning | HFO | 115 min | |
| Mar 25, 7:44 PM HST | Areal Flood Advisory | HFO | Kalawao | 106 min |
| Mar 25, 8:51 PM HST | Special Marine Warning | HFO | 114 min | |
| Mar 25, 10:38 PM HST | Special Marine Warning | HFO | 112 min | |
| Mar 26, 3:34 AM HST | Wind Advisory | HFO | Hawaii | 36 hr |
Nearby
Flash Flood Warnings in Hawaii, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.